Alert archive / Tennessee / River Flood Advisories in 2020
River Flood Advisory 33, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Feb 6, 2020, 1:39 AM CST for Giles County, Tennessee. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2020, 1:39 AM CST (07:39 UTC)
- Expired
- Feb 6, 2020, 2:18 PM CST
- In force
- 13 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Richland Creek near Pulaski (PLKT1). The gauge peaked at 18.96 ft at Feb 6, 2020, 4:00 PM CST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03584045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 6, 1:34 AM CST, 5 minutes earlier.
Area forecast discussion, Feb 6, 1:34 AM CST, 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 134 AM CST Thu Feb 6 2020 .DISCUSSION... A surface boundary is situated along the Cumberland Plateau early this morning, with widespread showers still occurring on the warm side of the front, and only scant activity ongoing farther west. Even though rainfall rates have diminished, the Flood Watch remains in effect until noon today. The models hint at some regeneration by morning, but drier air will work its way in by the afternoon as a surface low develops over East Tennessee or southwest Virginia and pulls the front east of the region. Unfortunately, a strong shortwave will pull into Middle Tennessee Thursday evening, and this time the atmosphere should be cold enough for light snow, especially late Thursday night and early Friday morning. Some accumulation is possible, but amounts should remain under an inch so we'll not consider an advisory at this point. All precipitation is expected to exit the mid state by Friday morning, although a subsequent weak shortwave may bring additional light precipitation to the mid state on Saturday. Next week looks to be messy, with a frontal system bringing more rain to a beleaguered, rain-soaked mid state Monday and Monday evening, then again Wednesday or Wednesday night and possibly into Thursday. Total QPF from today though Thursday night of next week ranges from more than 2 inches around Clarksville to more than 5 inches over parts of the Cumberland Plateau. Temperatures will warm back up next week, so that we'll be in the 60's Wednesday and Thursday. && .AVIATION... 06Z TAF DISCUSSION. Rainfall will continue to lift off to the east overnight. a strong shortwave will be on approach on Thursday with colder air advecting in at all levels. Energy in advance of the shortwave trough will translate into a period of rain and then snow beginning on Thursday evening. The snowfall will spread south and east during the evening and overnight, reaching the CKV area around 7 pm, BNA area around 10 pm and then CSV around midnight. The warm ground will limit accumulations on area runways. But slick spots will develop as lows dip into the upper 20s for many areas. Otw, snowfall accumulation, mainly on grassy areas will reach up to a half inch across the north and up to 1 inch across the Plateau. && .PRELIMINARY POINT TEMPS/POPS... Nashville 45 33 40 32 47 / 60 50 10 10 20 Clarksville 41 30 39 30 44 / 40 40 0 10 20 Crossville 57 30 36 27 42 / 80 60 10 10 30 Columbia 46 32 41 31 48 / 60 50 0 10 20 Lawrenceburg 47 32 41 31 48 / 70 50 0 10 20 Waverly 42 30 41 31 46 / 50 50 0 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch until noon CST today for Bedford-Cannon-Clay-Coffee- Cumberland-Davidson-De Kalb-Fentress-Giles-Grundy-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Overton-Pickett-Putnam- Robertson-Rutherford-Smith-Sumner-Trousdale-Van Buren-Warren- Wayne-White-Williamson-Wilson. && DISCUSSION......08 AVIATION........21
Hazardous weather outlook, Feb 5, 10:54 AM CST, 14 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1054 AM CST Wed Feb 5 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-061700- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1054 AM CST Wed Feb 5 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight. A Flood Watch is in effect for portions of Middle Tennessee through Noon Thursday. Moderate to heavy rain will continue this afternoon into tomorrow morning, with an additional 1 to 3 inches of rain expected. Localized flooding of roads, low lying areas, and rivers and streams is possible. Strong to severe storms will be possible between 2 and 9 pm CST for areas of Middle TN south of I-40. A few storms may contain winds of 50-60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Light rain may mix with light snow Thursday night into early Friday morning. A dusting of snow is possible on elevated surfaces in the Upper Cumberland and on the Cumberland Plateau, but no accumulation is expected elsewhere. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for this afternoon and evening across southern and eastern Middle Tennessee due to the potential for flooding and a few severe storms. 27
In the hours before
Local storm report, Feb 5, 8:31 PM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
831 PM CST WED FEB 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD LEWISBURG 35.45N 86.79W
02/05/2020 MARSHALL TN EMERGENCY MNGR
ROADS WERE FLOODED AND SEVERAL WATER RESCUES TOOK PLACE
ACROSS MARSHALL COUNTY.
&&
EVENT NUMBER OHX2000067
SHLocal storm report, Feb 5, 8:40 PM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
840 PM CST WED FEB 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM FLASH FLOOD GAINESBORO 36.36N 85.65W
02/05/2020 JACKSON TN DEPT OF HIGHWAYS
SCATTERED ROAD CLOSURES ACROSS THE COUNTY.
&&
EVENT NUMBER OHX2000068
21Local storm report, Feb 5, 8:53 PM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
853 PM CST WED FEB 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST 3 N SHELBYVILLE 35.53N 86.45W
02/05/2020 M58 MPH BEDFORD TN ASOS
58 MPH WIND GUST REPORTED BY SHELBYVILLE ASOS
&&
EVENT NUMBER OHX2000069
JBLocal storm report, Feb 5, 9:33 PM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
933 PM CST WED FEB 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG LORETTO 35.08N 87.44W
02/05/2020 LAWRENCE TN EMERGENCY MNGR
TREE ACROSS MAIN ST
&&
EVENT NUMBER OHX2000070
21Local storm report, Feb 5, 9:34 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
934 PM CST WED FEB 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 E LAWRENCEBURG 35.25N 87.30W
02/05/2020 LAWRENCE TN EMERGENCY MNGR
HOUSE DAMAGED AT 4345 GIMLET RD.
&&
EVENT NUMBER OHX2000071
21Local storm report, Feb 6, 12:26 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1226 AM CST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND DMG SHELBYVILLE 35.49N 86.45W
02/05/2020 BEDFORD TN SOCIAL MEDIA
TREE DOWN ON APARTMENT BUILDING ON LANDERS STREET
0726 PM TSTM WND DMG 2 NE CENTERTOWN 35.75N 85.89W
02/05/2020 WARREN TN SOCIAL MEDIA
BARN BLOWN INTO THE ROAD AND NUMEROUS TREES DOWN ON
PIGEON HILL ROAD
0729 PM TSTM WND DMG 4 NE CENTERTOWN 35.76N 85.86W
02/05/2020 WARREN TN SOCIAL MEDIA
NUMEROUS TREES DOWN AND COLUMNS BLOWN OFF PORCHES OF
HOMES NEAR CRISP SPRINGS ROAD AT SHORT MOUNTAIN ROAD
0755 PM TSTM WND DMG 3 SSW SPARTA 35.90N 85.50W
02/05/2020 WHITE TN SOCIAL MEDIA
NUMEROUS TREES DOWN ON HENSLEY CHAPEL ROAD...PARKER
ROAD...AND CROSSVINE ROAD
&&
EVENT NUMBER OHX2000072
EVENT NUMBER OHX2000073
EVENT NUMBER OHX2000074
EVENT NUMBER OHX2000075
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:07 PM CST | Areal Flood Advisory | OHX | Bedford, Davidson, Marshall, Maury, Rutherford, Williamson and 1 more | 6 hr |
| Feb 5, 6:26 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 34 min |
| Feb 5, 6:32 PM CST | Flash Flood Warning | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more | 6 hr |
| Feb 5, 6:34 PM CST | Tornado Warning | OHX | Bedford, Marshall | 26 min |
| Feb 5, 6:43 PM CST | Special Weather Statement | OHX | Bedford, Cannon, Rutherford | 47 min |
| Feb 5, 6:48 PM CST | Tornado Warning | OHX | Bedford, Coffee, Rutherford | 15 min |
| Feb 5, 6:49 PM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, DeKalb, Grundy, Rutherford and 4 more | 3 hr |
| Feb 5, 6:59 PM CST | River Flood Advisory | OHX | Davidson | 19 days |
| Feb 5, 7:01 PM CST | Special Weather Statement | OHX | Coffee, Grundy, Warren | 44 min |
| Feb 5, 7:04 PM CST | Areal Flood Advisory | OHX | Clay, DeKalb, Jackson, Overton, Pickett, Putnam and 1 more | 116 min |
| Feb 5, 7:20 PM CST | Special Weather Statement | OHX | Cannon, DeKalb, Van Buren, Warren, White | 40 min |
| Feb 5, 7:32 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, Warren, White | 43 min |
| Feb 5, 7:34 PM CST | Flash Flood Warning | OHX | Cumberland, DeKalb, Van Buren, Warren, White | 4 hr |
| Feb 5, 7:37 PM CST | Flash Flood Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Pickett and 2 more | 4 hr |
| Feb 5, 8:01 PM CST | Flash Flood Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Warren, Wilson | 3 hr |
| Feb 5, 8:11 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 34 min |
| Feb 5, 8:15 PM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Perry and 1 more | 3 hr |
| Feb 5, 8:25 PM CST | River Flood Advisory | OHX | Grundy | 25 hr |
| Feb 5, 8:36 PM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Feb 5, 9:45 PM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more | 3 hr |
| Feb 5, 9:56 PM CST | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 3 hr |
| Feb 5, 9:59 PM CST | River Flood Advisory | OHX | Bedford | 13 hr |
| Feb 5, 11:34 PM CST | River Flood Advisory | OHX | Lawrence | 5 hr |
| Feb 6, 1:25 AM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Giles, Grundy, Marshall and 1 more | 3 hr |
| Feb 6, 1:29 AM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 4 more | 3 hr |
| Feb 6, 1:51 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 58 hr |
| Feb 6, 2:44 AM CST | River Flood Advisory | OHX | Giles | 13 hr |
| Feb 6, 4:26 AM CST | Areal Flood Advisory | OHX | Bedford, Coffee, Giles, Grundy, Lawrence, Marshall and 2 more | 9 hr |
| Feb 6, 4:30 AM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more | 9 hr |
| Feb 6, 5:00 AM CST | River Flood Warning | OHX | Lawrence | 10 hr |
| Feb 6, 5:45 AM CST | River Flood Advisory | OHX | Maury | 8 hr |
| Feb 6, 6:01 AM CST | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 10 hr |
| Feb 6, 7:15 AM CST | River Flood Advisory | OHX | Hickman | 7 hr |
| Feb 6, 8:53 AM CST | River Flood Advisory | OHX | Davidson | 15 days |
| Feb 6, 8:56 AM CST | River Flood Advisory | OHX | Bedford, Marshall | 19 hr |
| Feb 6, 10:31 AM CST | River Flood Advisory | OHX | Williamson | 18 hr |
| Feb 6, 10:37 AM CST | River Flood Advisory | OHX | Perry, Wayne | 18 hr |
| Feb 6, 10:54 AM CST | River Flood Advisory | OHX | Marshall | 12 hr |
| Feb 6, 11:24 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 28 hr |
| Feb 6, 1:28 PM CST | River Flood Advisory | OHX | Williamson | 22 hr |
| Feb 6, 1:29 PM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more | 3 hr |
| Feb 6, 1:38 PM CST | River Flood Warning | OHX | Maury | 42 hr |
| Feb 6, 1:43 PM CST | River Flood Warning | OHX | Hickman | 3 days |
| Feb 6, 2:17 PM CST | River Flood Warning | OHX | Giles | 10 hr |
| Feb 6, 2:25 PM CST | Winter Weather Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 24 more | 22 hr |
| Feb 6, 3:01 PM CST | River Flood Advisory | OHX | Lawrence | 6 hr |
| Feb 6, 3:35 PM CST | River Flood Warning | OHX | Giles | 44 hr |
| Feb 6, 3:45 PM CST | River Flood Advisory | OHX | Davidson | 52 hr |
| Feb 6, 3:49 PM CST | River Flood Warning | OHX | Perry | 40 hr |
| Feb 6, 3:58 PM CST | River Flood Warning | OHX | Decatur, Hardin, Perry, Wayne | 20 days |
Nearby
River Flood Advisories in Tennessee, 2020Every river flood advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.